NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Saturday, September 20, 2014
Confusion as a Side Effect of Escitalopram
I have a friend who works very hard in studies and still get poor grades. He has been taking escitaopram and quitipine for the last year, but is fed up. He thinks that antidepressents are making him get serverely confused. He just says he gets "confused" and book topics seem very confusing to him. According to him, one of escitaopram side effects, confusion is affecting him.Is it possible? Should he discontinue medicines?
It is not clear what illness is being treated with escitalopram and quetiapine but I would "definitely" not discontinue the medication. Both illness and medication might be the culprit for cognitive problems. Explaining this to his physician might allow a change in medication (numerous alternatives) to improve any side effects/improvement in symptoms.
Nicholas A Votolato, RPh BCPP
Assistant Professor of Pharmacy
College of Pharmacy
Assistant Professor of Psychiatry, Emeritus
College of Medicine
The Ohio State University